Jump to content
The MS PEOPLE UK Forum
Support, help, advice and information for Multiple Sclerosis. Ask questions and share experiences with people affected by MS.
derby42

From Tysabri to Gilenya?

4 posts in this topic Last Reply

Recommended Posts

derby42

I recently had my treatment schedule changed from 4 to 6 weekly in the hope that this will reduce my risk of pml. I'm jc+ and I've been on Tysabri for 5 years in June. I'm now considered high risk  ..1 in 125. I'm not comfortable with this so Im considering Gilenya or Tecfidera instead. Does anyone here have experience of either of these? Thankyou  x.


derby x

Share this post


Link to post
Share on other sites
Stumbler

@derby42 , I'm not surprised that you feel uncomfortable about that risk ratio.

 

Have you considered one of the Immune Reconstitution Therapies, e.g. Lemtrada, Cladribine or Ocrevus? You might want to read up on these, https://support.mstrust.org.uk/file/ DMD-Book-Final-WEB.pdf

 

:moonieman:


John aka Stumbler (as I do fall over!)

Illegitimi non carborundum

 

"Life is not a journey to the grave with the intention of arriving safely in a pretty and well-preserved body, but rather to skid in broadside, thoroughly used up, totally worn out, and loudly proclaiming... "Wow! What a ride!"

Share this post


Link to post
Share on other sites
Nick

Hi Derby,

 

Nice to see you posting again.

 

You may remember that I was on a Tysabri trail for over two years. So I would not be scared of having to come off it.  To be honest the drug did not seem to have much affect onme and while some of the trail was double blind, I was on the drug for real for a few months. It could be that my progression has slowed down, which may have been the only slight effect. The risk of PML  is definitely something to take into account.  It would seem that possibly you have already been advised that the risk is now too high? If that is the case then the clear course of action is to stop taking the drug.  This is only something to do under the guidance of the professionals. 

AS for a replacement, I have no knowledge of this. I'm no longer on any DMD's and as a SPMS'er I can't see much chance of being placed on any.

 

Hope you are keeping OK 

Nick 


Just another Warrior...........

Share this post


Link to post
Share on other sites
derby42

Ive not been advised to stop, my consutant changed me to 6 weekly infusions but only because I wanted to. My ms nurses seem to be advocating Gilenya. My bubble has burst. Ill look into those John.


derby x

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Similar Topics

    • Tysabri and nausea

      Hi everyone,   I started tysabri in March, after my first infusion i was very nauseous for 24hours and was actually sick the next day. Thought it might be a bug, not the tysabri itself. Had my second infusion last week and felt the nausea again but no vomiting.   I have spoken to my nurse about it who thinks im one of those awkward people that are very sensitive to drugs! She suggested we try an anti-sickness med prior to the infusion. Im just wondering if any other tysabrians have had a similiar side effect, and if so did it ease up after a few months?   Many thanks Laura

      in General Discussion about MS

    • Gilenya

      Hi hope all are as well as can be,im still having problems with blood results,it now could be down to the baclofin i take? so ive to wean myself down to 30ml instead of 50ml,and been prescribed amitripline aswell, ive been having severe cramp pains in my legs which have reduced me to tears,my legs seem to be gettin stiffer as the day goes on they are hoping to get me back on daily gilenya again as im still alternate days,the warm weather or i should say the humidity has had me a wreck,ive also mentioned to my nurse yesterday that ive been having hot sensations on my back up towards my neck and sometimes down towards my hips? she said to keep i on this she at first thort shingles but it never lasts all day so mabe not, i really hope not as that doesnt sound very nice take care will keep updates xx

      in General Discussion about MS

    • late tysabri infusion

      I have a hol booked and it clashes with my sixth infusion Is that going to be a problem?

      in General Discussion about MS

    • jc+ and tysabri

      Got my result when the nurse called to tell me, she suggested I think it over for a few days but I got her to book me for my first infusion instantly, it will be on the 25th July. I am frightened, never been on any kind of ms drug before, but I am so very desperate to be a proper mummy. I feel like I'm in some alternate existence and it's not nice.

      in General Discussion about MS

    • Gilenya

      Hi everyone   Is anyone taking / taken gilenya and how did it go? Been offered this after a failure treatment of copaxone ? Thanx x

      in General Discussion about MS

About Us

Founded in 2004, MS People UK is a community website and discussion forum by and for people with Multiple Sclerosis as well as for friends, families, supporters and those interested in this disabling condition.

If you’re newly diagnosed or want to ask about possible first symptoms, or if you’ve had Relapse Remit, Secondary or Primary Progressive MS for some time, a welcoming group of fellow MS sufferers is here to chat with you about MS symptoms, diagnosis and treatments.

The atmosphere is friendly whilst being compassionate, supportive and caring. Members also post about a variety of subjects not related to MS, as well as share jokes, talk about their hobbies, have fun, and more.


The MS People Forum is not responsible for advice or information supplied by members. We suggest you seek medical advice before trying anything.
×